Alert archive / Kentucky / Freeze Warnings in 2016
Freeze Warning 3, NWS Jackson, KY
NWS Jackson, KY issued this freeze warning at Apr 4, 2016, 3:49 AM EDT for 33 counties in Kentucky. It took effect at Apr 5, 2016, 3:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2016, 3:49 AM EDT (07:49 UTC)
- In effect from
- Apr 5, 2016, 3:00 AM EDT
- Expired
- Apr 5, 2016, 10:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1985 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 473 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
846 WWUS73 KJKL 040749 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 349 AM EDT MON APR 4 2016 ...WIDESPREAD FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO EARLY TUESDAY MORNING... .ANOTHER COLD FRONT WILL MOVE ACROSS THE AREA LATER TODAY...AND COLD AIR WILL ONCE AGAIN SPREAD INTO EASTERN KENTUCKY. TEMPERATURES WILL FALL BELOW FREEZING IN MOST LOCATIONS PRIOR TO DAWN ON TUESDAY MORNING. KYZ044-050>052-058>060-068-069-079-080-086>088-104-106>120-041600- /O.UPG.KJKL.FZ.A.0002.160405T0600Z-160405T1300Z/ /O.NEW.KJKL.FZ.W.0003.160405T0700Z-160405T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET... LONDON...BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND... HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 349 AM EDT MON APR 4 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20S TO AROUND 30. * BELOW FREEZING TEMPERATURES ARE EXPECTED FROM 3 AM TO 10 AM EDT ON TUESDAY MORNING. * THESE CONDITIONS MAY KILL OR DAMAGE SENSITIVE VEGETATION THAT IS LEFT OUTSIDE OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
5 follow-up statements
066 WWUS73 KJKL 041545 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1145 AM EDT MON APR 4 2016 ...WIDESPREAD FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO EARLY TUESDAY MORNING... .ANOTHER COLD FRONT WILL MOVE ACROSS THE AREA DURING THE AFTERNOON...AND COLD AIR WILL ONCE AGAIN SPREAD INTO EASTERN KENTUCKY IN ITS WAKE. TEMPERATURES WILL FALL BELOW FREEZING IN MOST LOCATIONS PRIOR TO DAWN ON TUESDAY MORNING. KYZ044-050>052-058>060-068-069-079-080-086>088-104-106>120-050000- /O.CON.KJKL.FZ.W.0003.160405T0700Z-160405T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET... LONDON...BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND... HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 1145 AM EDT MON APR 4 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT TUESDAY... * TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20S TO AROUND 30. * BELOW FREEZING TEMPERATURES ARE EXPECTED FROM 3 AM TO 10 AM EDT ON TUESDAY MORNING. * THESE CONDITIONS MAY KILL OR DAMAGE SENSITIVE VEGETATION THAT IS LEFT OUTSIDE OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
686 WWUS73 KJKL 041914 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 314 PM EDT MON APR 4 2016 ...WIDESPREAD FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO EARLY TUESDAY MORNING... .ANOTHER COLD FRONT WILL MOVE ACROSS THE AREA DURING THE AFTERNOON...AND COLD AIR WILL ONCE AGAIN SPREAD INTO EASTERN KENTUCKY IN ITS WAKE. TEMPERATURES WILL FALL BELOW FREEZING IN MOST LOCATIONS PRIOR TO DAWN ON TUESDAY MORNING. KYZ083>085-050200- /O.EXA.KJKL.FZ.W.0003.160405T0700Z-160405T1400Z/ WAYNE-MCCREARY-WHITLEY- INCLUDING THE CITIES OF...MONTICELLO...STEARNS...WHITLEY CITY... CORBIN...WILLIAMSBURG 314 PM EDT MON APR 4 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EDT TUESDAY. * TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20S TO AROUND 30. * BELOW FREEZING TEMPERATURES ARE EXPECTED FROM 3 AM TO 10 AM EDT ON TUESDAY MORNING. * THESE CONDITIONS MAY KILL OR DAMAGE SENSITIVE VEGETATION THAT IS LEFT OUTSIDE OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KYZ044-050>052-058>060-068-069-079-080-086>088-104-106>120-050200- /O.CON.KJKL.FZ.W.0003.160405T0700Z-160405T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET... LONDON...BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND... HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 314 PM EDT MON APR 4 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT TUESDAY... * TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20S TO AROUND 30. * BELOW FREEZING TEMPERATURES ARE EXPECTED FROM 3 AM TO 10 AM EDT ON TUESDAY MORNING. * THESE CONDITIONS MAY KILL OR DAMAGE SENSITIVE VEGETATION THAT IS LEFT OUTSIDE OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
738 WWUS73 KJKL 050120 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 920 PM EDT MON APR 4 2016 ...WIDESPREAD FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO EARLY TUESDAY MORNING... .IN THE WAKE OF A COLD FRONT MUCH COLDER AIR WILL ONCE AGAIN SPREAD INTO EASTERN KENTUCKY. WITH THIS...TEMPERATURES WILL FALL BELOW FREEZING IN MOST LOCATIONS PRIOR TO DAWN TUESDAY MORNING. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-050930- /O.CON.KJKL.FZ.W.0003.160405T0700Z-160405T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET... LONDON...MONTICELLO...STEARNS...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT... BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ... COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 920 PM EDT MON APR 4 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT TUESDAY... * TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20S TO AROUND 30 FOR MOST PLACES IN THE WARNING AREA. * BELOW FREEZING TEMPERATURES ARE EXPECTED FROM 3 AM TO 10 AM EDT ON TUESDAY MORNING FOR MANY LOCATIONS. * THESE CONDITIONS MAY DAMAGE OR KILL SENSITIVE VEGETATION LEFT OUTSIDE OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JMW/GREIF
335 WWUS73 KJKL 050730 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 330 AM EDT TUE APR 5 2016 ...WIDESPREAD FREEZING TEMPERATURES EXPECTED TOWARD DAWN AND IN MANY AREAS ON TUESDAY NIGHT.... .IN THE WAKE OF A COLD FRONT MUCH COLDER AIR WILL ONCE AGAIN SPREAD INTO EASTERN KENTUCKY. WITH THIS...TEMPERATURES WILL FALL BELOW FREEZING IN MOST LOCATIONS PRIOR TO DAWN TUESDAY MORNING AND IN MANY VALLEY LOCATIONS ON TUESDAY NIGHT. KYZ052-060-080-085>088-104-106>120-051530- /O.NEW.KJKL.FZ.A.0003.160406T0600Z-160406T1400Z/ /O.CON.KJKL.FZ.W.0003.000000T0000Z-160405T1400Z/ ROWAN-MENIFEE-LAUREL-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...LONDON... CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT... BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ... COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 330 AM EDT TUE APR 5 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20S TO AROUND 30 BY DAWN...AND IN THE MID TO UPPER 20S IN THE VALLEYS AND AROUND FREEZING ON THE RIDGES ON TUESDAY NIGHT. * BELOW FREEZING TEMPERATURES ARE EXPECTED THROUGH 10 AM EDT...AND FROM 2 AM TUESDAY NIGHT TO 10 AM EDT WEDNESDAY MORNING...ESPECIALLY IN THE VALLEYS. * THESE CONDITIONS MAY DAMAGE OR KILL SENSITIVE VEGETATION LEFT OUTSIDE OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KYZ044-050-051-058-059-068-069-079-083-084-051400- /O.CON.KJKL.FZ.W.0003.000000T0000Z-160405T1400Z/ FLEMING-MONTGOMERY-BATH-ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI- WAYNE-MCCREARY- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...IRVINE... RAVENNA...CLAY CITY...STANTON...BROADHEAD...MOUNT VERNON... MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...MONTICELLO... STEARNS...WHITLEY CITY 330 AM EDT TUE APR 5 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20S TO AROUND 30. * BELOW FREEZING TEMPERATURES ARE EXPECTED THROUGH 10 AM EDT. * THESE CONDITIONS MAY DAMAGE OR KILL SENSITIVE VEGETATION LEFT OUTSIDE OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JP
800 WWUS73 KJKL 051422 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1022 AM EDT TUE APR 5 2016 ...WIDESPREAD FREEZING TEMPERATURES EXPECTED AGAIN LATE TONIGHT AND EARLY WEDNESDAY MORNING.... .COLDER AIR WILL CONTINUE TO FLOW INTO THE OHIO VALLEY REGION FROM THE NORTHWEST. THIS COLD AIRMASS...IN ADDITION TO LIGHT WINDS OVERNIGHT...WILL LEAD TO STRONG RADIATIONAL COOLING. MANY OF THE SHELTERED VALLEYS WILL DROP WELL BELOW FREEZING LATE TONIGHT INTO EARLY WEDNESDAY MORNING...WITH LOW TEMPERATURES IN THE MID 20S. MEANWHILE...SOME OF THE SURROUNDING RIDGES WILL STAY AT OR JUST ABOVE THE FREEZING MARK. KYZ052-060-080-085>088-104-106>120-060000- /O.EXP.KJKL.FZ.W.0003.000000T0000Z-160405T1400Z/ /O.UPG.KJKL.FZ.A.0003.160406T0600Z-160406T1400Z/ /O.NEW.KJKL.FZ.W.0004.160406T0600Z-160406T1400Z/ ROWAN-MENIFEE-LAUREL-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...LONDON... CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT... BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ... COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 1022 AM EDT TUE APR 5 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY... ...FREEZE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES ARE NOW ABOVE FREEZING ACROSS MUCH OF EASTERN KENTUCKY THIS MORNING...SO THE ONGOING FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. * ANOTHER COLD NIGHT IS EXPECTED TONIGHT. TEMPERATURES TONIGHT ARE EXPECTED TO BOTTOM OUT IN THE MID AND UPPER 20S...MAINLY IN THE SHELTERED VALLEYS. MEANWHILE...SOME RIDGES MAY STAY AT OR JUST ABOVE FREEZING. * BELOW FREEZING TEMPERATURES ARE EXPECTED 2 AM TUESDAY NIGHT TO 10 AM EDT WEDNESDAY MORNING...ESPECIALLY IN THE VALLEYS. * THESE CONDITIONS MAY DAMAGE OR KILL SENSITIVE VEGETATION LEFT OUTSIDE OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KYZ044-050-051-058-059-068-069-079-083-084-051530- /O.EXP.KJKL.FZ.W.0003.000000T0000Z-160405T1400Z/ FLEMING-MONTGOMERY-BATH-ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI- WAYNE-MCCREARY- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...IRVINE... RAVENNA...CLAY CITY...STANTON...BROADHEAD...MOUNT VERNON... MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...MONTICELLO... STEARNS...WHITLEY CITY 1022 AM EDT TUE APR 5 2016 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES ARE NOW ABOVE FREEZING ACROSS MUCH OF EASTERN...SO THE ONGOING FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ JMW
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this freeze warning went out at Apr 4, 2:29 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 4, 2:29 AM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 229 AM EDT MON APR 4 2016 .UPDATE... ISSUED AT 229 AM EDT MON APR 4 2016 UPDATED FCST TO BRING GRIDS IN LINE WITH HOURLY OBS. TEMPS ARE A REAL CHALLENGE THIS MORNING. TEMPS HAD BEEN DROPPING OFF SHARPLY IN OUR EASTERN VALLEYS AND IN RESPONSE HAD LOWERED TEMPS A BIT MORE THAN ORIGINALLY FORECAST. BUT MOST RECENT TRENDS SUGGEST THIS MAY HAVE BEEN PREMATURE AS TEMPS HAVE TURNED AROUND AND HAVE BEGUN TO RISE IN THE LAST HOUR IN ALL BUT THE MOST SHELTERED LOCATIONS. CATALYST IS OBVIOUS INCREASE IN GRADIENT WINDS CAUSED BY A STRENGTHENING LLJ MIXIING DOWN. JKL VAD WIND PROFILE IS SHOWING 45 TO 50 KTS ONLY 1500 FT ABOVE THE SFC. SOME OF THE STRONGER WINDS HAVE MANAGED TO MIX DOWN WARMER AIR. WILL CONITNUE TO MONITOR BUT EXPECT WE HAVE ALREADY HIT OUR MINS FOR THE NIGHT AT MOST LOCATIONS AND WILL SEE TEMPS RISE THE REMAINDER OF THE OVERNIGHT. UPDATE ISSUED AT 1053 PM EDT SUN APR 3 2016 THE UPDATE BLENDS THE LATEST OBS INTO THE FORECAST GRIDS. THERE ARE NO SUBSTANTIVE CHANGES. UPDATE ISSUED AT 919 PM EDT SUN APR 3 2016 HAVE UPDATED FOR EVENING TEMPERATURE TRENDS...WITHOUT MAKING ANY SUBSTANTIAL CHANGES TO EVENTUAL MORNING LOWS. ALSO...USED 18Z MODEL RUNS TO MAKE SOME FINE-TUNING ADJUSTMENTS TO THE TIMING OF PRECIP POTENTIAL AND TEMPERATURE TRENDS ON MONDAY AS THE COLD FRONT COMES THROUGH. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 320 PM EDT SUN APR 3 2016 SOUTHWEST WINDS AND WARM AIR ADVECTION WILL BE THE RULE TONIGHT. HOWEVER...THE DEEPER VALLEYS...ESPECIALLY IN THE FAR EAST ARE EXPECTED TO DECOUPLE. WITH LOW DEW POINTS TO BEGIN THE NIGHT THIS WILL SET UP A SIGNIFICANT RIDGE VALLEY TEMPERATURE DIFFERENCE DEVELOPING AFTER SUNSET. DESPITE DEW POINTS GRADUALLY RISING WE SHOULD STILL SEE A 10 TO 15 DEGREE RIDGE VALLEY TEMPERATURE SPLIT TONIGHT. LOWS WILL RANGE FROM THE MIDDLE TO UPPER 40S IN OPEN AREAS OF THE BLUEGRASS REGION AND RIDGE TOPS IN THE HILLS...TO AS LOW AS THE LOWER 30S IN SOME OF THE COLDER VALLEY SPOTS. ON MONDAY ANOTHER COLD FRONT WILL MOVE ACROSS THE AREA...BRINGING A CHANCE OF RAIN SHOWERS. TEMPERATURES WILL WARM SIGNIFICANTLY IN ADVANCE OF THE FRONT WITH FORECAST HIGHS ON MONDAY RANGING FROM THE UPPER 50S IN THE FAR NORTH TO NEAR 70 IN THE SOUTH. COLDER AND DRIER AIR WILL SPREAD BACK ACROSS THE REGION MONDAY NIGHT. HOW QUICKLY CLOUDS CLEAR WILL BE A FACTOR IN HOW COLD IT GETS MONDAY NIGHT. THERE IS SOME UNCERTAINTY ABOUT TIMING OF THE CLEARING...BUT THERE IS A GOOD CHANCE OF ANOTHER FREEZE...SO HAVE POSTED A FREEZE WATCH FOR MONDAY NIGHT INTO TUESDAY MORNING FOR ALL BUT A FEW COUNTIES ALONG THE TN BORDER. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 353 PM EDT SUN APR 3 2016 THE MODELS REMAIN IN GOOD OVERALL AGREEMENT CONCERNING THE AMPLIFIED LONG WAVE PATTERN TO TAKE HOLD FOR THE MIDDLE AND END OF THE UPCOMING WORK WEEK. THE MAIN FOCUS CONTINUES TO BE AN ANOMALOUSLY DEEP TROUGH TO EVOLVE ACROSS THE EASTERN HALF OF THE CONUS...BRINGING A REINFORCING SHOT OF UNSEASONABLY COLD WEATHER TO MANY EAST OF THE MISSISSIPPI. INITIALLY...THE UPPER LEVELS WILL BE PROGRESSIVE...WITH A RIDGE AXIS TO MOVE FROM THE PLAINS TO THE EASTERN SEABOARD THROUGH EARLY WEDNESDAY. THIS WILL KEEP DRY WEATHER ACROSS EASTERN KENTUCKY...WITH ANOTHER COOL NIGHT EXPECTED TUESDAY NIGHT...AND SOME FROST AND OR SUB-FREEZING TEMPERATURES LOOKING LIKE A GOOD BET AT LEAST IN THE EASTERN VALLEYS. A SHORT WAVE TROUGH WILL SWING THROUGH THE MISSISSIPPI VALLEY WEDNESDAY INTO THURSDAY...BRINGING WIDESPREAD RAIN SHOWERS TO OUR AREA BY WEDNESDAY NIGHT. LONG WAVE TROUGHING WILL THEN RULE ACROSS THE EASTERN CONUS INTO EARLY SATURDAY...WITH SEVERAL SHORT WAVE TROUGHS TO MOVE THROUGH THE OHIO AND TENNESSEE VALLEYS. THIS WILL ALLOW FOR SCATTERED TO NUMEROUS SHOWER ACTIVITY TO CONTINUE THURSDAY INTO FRIDAY. THERE HAS BEEN SOME VARIABILITY AMONGST THE MODELS ON THE TIMING AND AMPLITUDE OF THESE FEATURES...SO HAVE STAYED FAIRLY CLOSE TO THE BLENDED GUIDANCE...WHICH HAS TRENDED A TOUCH SLOWER WITH THE TROUGH EXIT. HEIGHTS WILL RECOVER THIS WEEKEND...WITH DRY WEATHER RETURNING. TEMPERATURES WILL GRADUALLY COOL OFF THROUGH THE END OF THE WORK WEEK...WITH HIGHS LIKELY IN THE 40S BY FRIDAY. HAVE CONTINUED TO KEEP TEMPERATURES MORE DIURNALLY LIMITED FROM THURSDAY THROUGH FRIDAY...GIVEN THE LOW LEVEL NORTHWEST FLOW AND ONGOING SHOWER ACTIVITY. SOME SNOW SHOWERS MAY STILL MIX IN THURSDAY AND FRIDAY NIGHTS...ALTHOUGH ANY MINOR ACCUMULATION CONTINUES TO LOOK RESTRICTED TO THE HIGHER ELEVATIONS ACROSS FAR SOUTHEASTERN KENTUCKY. FRIDAY NIGHT CONTINUES TO BE ADVERTISED AS THE COLDEST NIGHT THROUGH THE PERIOD OVERALL...WITH LOWS LIKELY DOWN INTO THE MID TO UPPER 20S. EVEN WITH A SLOWER TREND TO THE APPROACH OF HIGH PRESSURE...THERE WILL MOST LIKELY BE ENOUGH COLD AIR ADVECTION TO ALLOW FOR THESE READINGS. TEMPERATURES WILL GRADUALLY RECOVER TO NEAR NORMAL READINGS BY SUNDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 229 AM EDT MON APR 4 2016 JKL VAD WIND PROFILE IS SHOWING 45 TO 50 KTS ONLY 1500 TO 2000 FT ABOVE THE SFC. THUS A STRENGTHENING LLJ AHEAD OF ARRPOACHING COLD FRONTAL SYSTEM IS RESPONSIBLE FOR THE LLWS WE ARE ADVERTISING THROUGH THE EARLY MORNING TIME FRAME. EXPECT CLOUDS ASSOCIATED WITH THIS NEXT SYSTEM TO INCREASE THROUGH THE DAY AND MAY EVEN SEE SOME SHOWER ACTIVITY AT SOME OF OUR MORE NORTHEASTERN TERMINALS. CEILINGS WILL FALL SOLIDLY INTO THE MVFR RANGE BEHIND THE FRONT... AND PERHAPS HIGH END IFR IN THE HIGHER TERRAIN. USING A COMPARISON/BLEND OF MODEL FORECAST SOUDNINGS SUGGEST ONLY MARGINAL INSTABILITY AT BEST FOR THUNDERSTORM POTENTIAL. THUS WITH SUCH LOW PROBABILITY DECIDED TO LEAVE MENTION OF THUNDER OUT OF THE FORECAST FOR NOW. OTHERWISE WINDS WILL GRADUALLY INCREASE TO BETWEEN 10 AND 15 KTS THROUGH THE PREDAWN HOURS AND BECOME GUSTY AFTER SUNRISE. WINDS WILL ALSO CONTINUE TO VEER OUT OF THE WEST... SOUTHWEST BEFORE TURING NROTHWEST BEHIND THE FRONT. && .JKL WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR KYZ044-050>052-058>060-068-069-079-080-086>088-104-106>120. && UPDATE...RAY SHORT TERM...SBH LONG TERM...GEOGERIAN AVIATION...RAY
Hazardous weather outlook, Apr 3, 10:06 PM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1006 PM EDT SUN APR 3 2016 KYZ044-050>052-058>060-068-069-079-080-086>088-104-106>120-041100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET... LONDON...BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND... HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 1006 PM EDT SUN APR 3 2016 ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT INTO TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. FROST IS POSSIBLE TONIGHT IN THE TYPICALLY COLDER VALLEYS OF FAR EASTERN KENTUCKY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. FREEZING TEMPERATURES ARE LIKELY LATE MONDAY NIGHT INTO TUESDAY MORNING. PATCHY FROST AND FREEZING TEMPERATURES WILL BE POSSIBLE AGAIN LATE TUESDAY NIGHT INTO WEDNESDAY MORNING... MAINLY IN THE COLDER VALLEYS OF FAR EASTERN KENTUCKY. A HARD FREEZE WILL BE POSSIBLE LATE FRIDAY NIGHT INTO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ083>085-041100- WAYNE-MCCREARY-WHITLEY- INCLUDING THE CITIES OF...MONTICELLO...STEARNS...WHITLEY CITY... CORBIN...WILLIAMSBURG 1006 PM EDT SUN APR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. FREEZING TEMPERATURES ARE POSSIBLE LATE MONDAY NIGHT INTO TUESDAY MORNING. PATCHY FROST IS POSSIBLE IN THE COLDEST VALLEYS LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. A HARD FREEZE WILL BE POSSIBLE LATE FRIDAY NIGHT INTO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SBH/HAL
Nearby
Freeze Warnings in Kentucky, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.